Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 18, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Apr 18, 2009, 3:16 PM CDT for Newton County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2009, 3:16 PM CDT (20:16 UTC)
- Expired
- Apr 18, 2009, 3:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Newton County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 1:01 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 499 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLCH 182016
TORLCH
TXC351-182045-
/O.NEW.KLCH.TO.W.0018.090418T2016Z-090418T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
316 PM CDT SAT APR 18 2009
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN NEWTON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITY OF NEWTON...
* UNTIL 345 PM CDT
* AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR NEWTON...
MOVING NORTHEAST AT 15 MPH.
* THE TORNADO WILL BE NEAR...
NEWTON BY 330 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
LAT...LON 3094 9358 3071 9380 3075 9387 3097 9386
3107 9379
TIME...MOT...LOC 2014Z 215DEG 12KT 3083 9383
$$
132 follow-up statements
000
WWUS54 KLCH 182031
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 PM CDT SAT APR 18 2009
TXC351-182045-
/O.CON.KLCH.TO.W.0018.000000T0000Z-090418T2045Z/
NEWTON TX-
331 PM CDT SAT APR 18 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR NORTHERN
NEWTON COUNTY...
AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR JAMESTOWN...OR
NEAR NEWTON...MOVING NORTHEAST AT 15 MPH.
THE TORNADO WILL BE NEAR...
FARRSVILLE AND WIERGATE BY 345 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
LAT...LON 3094 9358 3071 9380 3075 9387 3097 9386
3107 9379
TIME...MOT...LOC 2031Z 204DEG 13KT 3090 9379
$$
13000
WWUS54 KLCH 182044
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
344 PM CDT SAT APR 18 2009
TXC351-182054-
/O.EXP.KLCH.TO.W.0018.000000T0000Z-090418T2045Z/
NEWTON TX-
344 PM CDT SAT APR 18 2009
...THE TORNADO WARNING FOR NORTHERN NEWTON COUNTY WILL EXPIRE AT 345
PM CDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...AND NO LONGER APPEARS
CAPABLE OF PRODUCING A TORNADO. THUNDERSTORMS WILL CONTINUE TO AFFECT
THE AREA FOR THE NEXT FEW HOURS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3094 9358 3071 9380 3075 9387 3097 9386
3107 9379
TIME...MOT...LOC 2044Z 204DEG 13KT 3094 9377
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Apr 18, 1:01 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 18, 1:01 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
101 PM CDT SAT APR 18 2009
.AVIATION...
LARGE TSRA COMPLEX BEGINNING TO SHOW MOVEMENT THIS AFTERNOON...
APPROACHING KBPT TERMINAL BY 20Z. LOW LEVEL INFLOW AHEAD OF THIS
COMPLEX WAS QUITE STRONG EARLIER THIS MORNING...WITH SE WINDS
22G30 COMMON FROM 09-15Z. SINCE THEN...WINDS SLACKED OFF
SLIGHTLY...BUT STILL EXPECTING 18G26KT FOR THE NEXT COUPLE OF
HOURS. FURTHER EAST...THE LOW LEVEL INFLOW KICKED IN 12Z FOR
KLCH WITH EQUALLY STRONG WINDS...AND 15Z FOR KARA. KLFT HAS NOT
RESPONDED YET TO THIS LOW LEVEL INFLOW...BUT EXPECTED TO SHORTLY.
ANYRATE...CONDITIONS WILL DETERIORATE RAPIDLY WITH THE ARRIVAL OF
TSRA COMPLEX WITH MIFR/IFR CEILINGS/VSBYS USUALLY ASSOCIATED WITH
TSRA...AS WELL AS WINDS VRB25G35KT POSSIBLE. THIS COMPLEX WILL
LIKELY EXIT THE REGION FROM W TO E THIS EVENING...WITH LINGERING
SHRA/TSRA EXPECTED BEFORE ENDING EARLY SUN MORNING.
DML
&&
.PREV DISCUSSION... /ISSUED 1053 AM CDT SAT APR 18 2009/
UPDATE...
A LARGE AREA OF SHOWERS AND THUNDERSTORMS EXTENDS FROM CRP TO HGX
NORTH INTO WESTERN ARKANSAS. THIS IS ANOTHER SLOW MOVING HEAVY
RAIN EVENT THAT WILL MOVE INTO SE TX OVER THE NEXT SEVERAL HOURS
AND INTO SOUTHWEST LOUISIANA THIS AFTERNOON. RAINFALL TOTALS FROM
THIS LATEST EVENT IS EXPECTED TO RUN ABOUT 2 TO 4 INCHES FOR SE TX
AND SW LA WHILE S-CNTRL LA WILL RECEIVE ABOUT 1 TO 3 INCHES THROUGH
THE OVERNIGHT HOURS. LOCALLY 5 TO 9 INCHES WILL BE POSSIBLE FOR SE
TX AND SW LOUISIANA NORTH OF THE I-10 CORRIDOR.
THE PRESSURE GRADIENT REMAINS STRONG AND THE LAKE WIND ADVISORY
HAS BEEN EXTEND INTO S-CNTRL LA AND UNTIL 4 PM.
PREV DISCUSSION... /ISSUED 756 AM CDT SAT APR 18 2009/
UPDATE...
PRESSURE GRADIENT HAS TIGHTENED RAPIDLY THIS MORNING AS LOW
PRESSURE DEEPENS WEST OF THE AREA. THESE STRONG WINDS HAVE
OCCURRED PRIMARILY IN A ZONE ALONG I-10 FROM BEAUMONT TO LAKE
CHARLES SOUTH TO ABOUT 20 NM OFFSHORE. BECAUSE OF THIS...HAVE
REISSUED THE SMALL CRAFT ADVISORY FOR THE COASTAL ZONES WEST OF
INTRACOASTAL CITY AS WELL AS SABINE AND CALCASIEU LAKES. IN
ADDITION...HAVE ALSO ISSUED A LAKE WIND ADVISORY FOR SE TX AND FAR
SW LA. THESE ADVISORIES ARE ANTICIPATED TO BE SHORT-LIVED AS WINDS
ARE EXPECTED TO BEGIN WEAKENING BY LATE MORNING. 24
PREV DISCUSSION... /ISSUED 646 AM CDT SAT APR 18 2009/
AVIATION...WITH THE EXCEPTION OF STRONG GUSTY WINDS IN THE WAKE
OF THE LINE OF THUNDERSTORMS EARLIER THIS MORNING...A SHORT BREAK
IN THE ACTIVITY IS OCCURRING AT THE KBPT...KAEX AND KLCH
TERMINALS. AT KLFT AND KARA...ACTIVITY SHOULD BECOME END FOR A
SHORT TIME LATER THIS MORNING. ANOTHER THUNDERSTORM COMPLEX IS
GETTING ORGANIZED ACROSS EAST CENTRAL TEXAS AT THIS TIME AND IS
POISED TO MOVE ACROSS THE AREA IN THE LATE MORNING AND AFTERNOON.
AGAIN GUSTY WINDS AND REDUCED VISBYS IN MODERATE TO HEAVY RAINS.
BEST CHANCE FOR CATEGORICAL CONDITIONS ARE AT KAEX.
PREV DISCUSSION... /ISSUED 501 AM CDT SAT APR 18 2009/
SYNOPSIS...
UPPER AIR ANALYSIS/WATER VAPOR SHOWS LARGE UPPER LEVEL LOW CURRENTLY
SPINNING ALONG THE NM/CO BORDER. PROFILERS AND UPPER AIR PLOTS
SHOW DIFFLUENT FLOW IN THE UPPER LEVELS OVER THE SRN PLAINS WITH A
STRONG DISTURBANCE PASSING OVER LA AND A SECOND DISTURBANCE
BEGINNING TO TAKE SHAPE ACRS S TX. AT THE SFC...A WARM FRONT IS
LOCATED ACRS S TX EXTENDING OUT ACRS THE NW GULF OF MEXICO.
EAST-SOUTHEAST WINDS ARE NOTED ACRS SE TX AND SRN LA NORTH OF THIS
BOUNDARY. REGIONAL RADAR MOSAIC SHOWS AN AREA OF LIGHT TO
MODERATE RAIN ACRS SRN LA WITH NUMEROUS SHOWERS AND THUNDERSTORMS
EXTENDING FROM THE TX CST NEAR CRP NE INTO SWRN LA.
DISCUSSION...
THE UPPER LOW WILL CONTINUE TO MOVE SLOWLY EAST TODAY...THEN
ACCELERATING EAST ON SUNDAY IN RESPONSE TO A DEEPENING TROUGH OVER
SRN CANADA BACKED BY A STRONG MID-UPPER LEVEL JET DROPPING INTO
THE NRN PLAINS. AT THE SFC...LOW PRESSURE AND ITS ASSOCIATED COLD
FRONT LOCATED OVER WRN TX WILL BE SLOW TO MOVE EAST ON SATURDAY.
THE SFC LOW/COLD FRONT WILL FINALLY MOVE TOWARD THE MS VALLEY
SUNDAY AS THE UPPER LOW LIFTS OUT.
FOR TODAY...ANOTHER IN A SERIES OF SHORTWAVES WILL TRAVERSE THE
AREA. WIDESPREAD LIFT ACRS THE REGION ACCOMPANIED BY INCREASING
DEW POINTS AS THE WARM FRONT LIFTS NORTH SHOULD PROVIDE ENOUGH
INSTABILITY TO SUPPORT THE DEVELOPMENT OF NUMEROUS SHOWERS AND
THUNDERSTORMS. TWO ISSUES OF CONCERN FOR TODAY: FLOODING AND
SEVERE WEATHER. HAVE ADDRESSED THE FLOOD POTENTIAL IN THE
HYDROLOGY SECTION BELOW. CONCERNING THE SEVERE THREAT...SPC HAS
THE AREA WITHIN A SLIGHT RISK FOR SEVERE WEATHER. MODELS AND FCST
SOUNDINGS SHOW POTENTIAL FOR SOME STORMS TO REACH STRONG TO SEVERE
LEVELS...MAINLY THIS AFTERNOON THROUGH TONIGHT. GOOD LOW LEVEL
WIND SHEAR AND HELICITIES BETWEEN 200-300 M2/S2...ALONG WITH A
STRENGTHENING LLJ WITH SPEEDS OF UP TO 40 KTS SUPPORT THE
POTENTIAL FOR DAMAGING WINDS...HAIL AND POSSIBLY ISOLATED
TORNADOES.
ALL THIS ACTIVITY WILL SWEEP OFF TO THE EAST BY SUNDAY MORNING AS
THE COLD FRONT PUSHES THROUGH THE AREA. DRIER AIR WILL BEGIN
FILTERING IN ON SUNDAY WITH WINDS SHIFTING NW. ALOFT...NWRLY FLOW
IS EXPECTED THROUGH WEDNESDAY MAINTAINING THE DRY PATTERN WITH
COOL MORNINGS AND MILD AFTERNOONS. MOISTURE WILL BEGIN TO INCREASE
TOWARD THE LATTER PART OF THE WEEK AS HIGH PRESSURE SLIDES EAST
AND SOUTHERLY WINDS RETURN. THIS WILL RESULT IN A GENERAL WARMING
TREND BUT NO PRECIPITATION IS EXPECTED.
MARINE...
MODERATE SOUTHEASTERLY WINDS WILL PERSIST THROUGH TONIGHT IN
RESPONSE TO A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE
EAST AND LOW PRESSURE OVER TEXAS. WITHIN 20 NM...WINDS ARE
EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA AND HAVE
DROPPED THE ADVISORY FOR THIS AREA. THE SCA WILL CONTINUE FROM 20
TO 60 NM OUT AS SEAS TO REMAIN ELEVATED TODAY. WINDS WILL
GRADUALLY SHIFT WEST AS A STRONG COLD FRONT MOVES ACROSS THE
COASTAL WATERS SUNDAY. WINDS WILL BECOME MORE NORTHWESTERLY LATE
SUNDAY IN THE WAKE OF THE FRONT. WINDS AND SEAS WILL GRADUALLY
SUBSIDE THROUGH TUESDAY. HIGH PRESSURE WILL MOVE EAST WEDNESDAY
ALLOWING ONSHORE FLOW TO DEVELOP...WHICH WILL PERSIST THROUGH THE
REMAINDER OF THE WEEK.
HYDROLOGY...
DEEP MOISTURE IN PLACE WITH PWS EXPECTED TO BE AROUND 200 PERCENT
OF NORMAL THIS AFTERNOON. RADAR STORM TOTALS FROM YESTERDAY
INDICATE SOME LOCATIONS FROM NRN HARDIN COUNTY TO SRN ALLEN PARISH
HAD AT LEAST 3 INCHES OF RAIN WITH A COUPLE OF AREAS WITH OVER 5
INCHES. QPF TOTALS INDICATE THAT WIDESPREAD 2 TO 3 INCH TOTALS
WILL BE POSSIBLE THROUGH SUNDAY. WITH THE GROUND SATURATED FROM
YESTERDAYS RAINS...HAVE KEPT THE FLASH FLOOD WATCH GOING WITH THE
POTENTIAL FOR RUNOFF HIGH ACRS THESE AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 66 80 56 76 52 / 80 10 10 0 0
KBPT 65 81 56 76 52 / 80 10 10 0 0
KAEX 64 78 52 72 48 / 80 10 10 0 0
KLFT 66 80 56 75 50 / 80 20 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: ALLEN...BEAUREGARD...CALCASIEU...RAPIDES...VERNON.
LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: ACADIA...CALCASIEU...CAMERON...IBERIA...
JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...
UPPER ST. MARTIN...VERMILION.
TX...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...
TYLER.
LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: JEFFERSON...ORANGE.
GM...SMALL CRAFT ADVISORY UNTIL 2 AM CDT SUNDAY FOR THE FOLLOWING
ZONES: WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING
FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM...SABINE LAKE...VERMILION BAY.
&&Hazardous weather outlook, Apr 18, 5:46 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 546 AM CDT SAT APR 18 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-191100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 546 AM CDT SAT APR 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG STORM SYSTEM WILL MOVE SLOWLY EAST THROUGH TONIGHT. ANOTHER DISTURBANCE ALOFT WILL MOVE OVER THE AREA...PRODUCING NUMEROUS SHOWERS AND THUNDERSTORMS. THIS ACTIVITY WILL BEGIN DURING THE MORNING...INCREASING DURING THE AFTERNOON AND EVENING HOURS. STORMS WILL BE CAPABLE OF PRODUCING SEVERE WEATHER AND FLOODING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...HAIL AND POSSIBLY ISOLATED TORNADOES. THERE IS ALSO A HIGH POTENTIAL FOR FLOODING...MAINLY NORTH AND WEST OF A LINE FROM BEAUMONT TEXAS AND LAKE CHARLES LOUISIANA TO ALEXANDRIA LOUISIANA. DEEP COPIOUS MOISTURE IS IN PLACE ACROSS THE REGION...AND STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL. WIDESPREAD AMOUNTS OF 2 TO 3 INCHES OF RAIN IS EXPECTED THROUGH TONIGHT...WITH LOCALLY HIGHER AMOUNTS OF 5 TO 8 INCHES IN AREAS WHERE TRAINING OF STORMS OCCURS. LASTLY...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS FROM 20 TO 60 NM OUT. WINDS AROUND 20 KNOTS THIS MORNING WILL GRADUALLY DECREASE TODAY...BUT SEAS ARE EXPECTED TO REMAIN ELEVATED BETWEEN 5 AND 8 FEET. IN ADDITION...WINDS AND SEAS WILL BE HIGHER NEAR SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL MOVE THROUGH ON SUNDAY...PUSHING THE SHOWERS AND THUNDERSTORMS OFF TO THE EAST. DRY WEATHER IS EXPECTED TO PREVAIL FROM SUNDAY AFTERNOON THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:41 AM CDT | Lake Wind Advisory | LCH | 2 hr | |
| Apr 18, 10:11 AM CDT | Lake Wind Advisory | LCH | 6 hr | |
| Apr 18, 10:39 AM CDT | River Flood Warning | LCH | Newton, Orange | 14 days |
| Apr 18, 11:14 AM CDT | River Flood Warning | LCH | Hardin | 34 hr |
| Apr 18, 11:14 AM CDT | River Flood Warning | LCH | Hardin, Jefferson | 18 days |
| Apr 18, 3:00 PM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Newton, Tyler | 3 hr |
| Apr 18, 3:51 PM CDT | Flash Flood Warning | LCH | Jefferson | 4 hr |
| Apr 18, 4:38 PM CDT | Wind Advisory | LCH | 3 hr | |
| Apr 18, 4:42 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 63 min |
| Apr 18, 6:18 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Newton, Orange | 4 hr |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.